MAUDE Adverse Event Report: HeartWare, Inc. HeartWare Ventricular Assist System - Pump/Driveline; VENTRICULAR (ASSISST) BYPASS

HeartWare, Inc. HeartWare Ventricular Assist System - Pump/Driveline; VENTRICULAR (ASSISST) BYPASS
Model Number 1103
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Pumping Problem (3016); Noise, Audible (3273)
Health Effect - Clinical Codes Hemolysis (1886); Thrombosis/Thrombus (4440)
Date of Event 09/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a suspected inflow/intra-pump thrombus and elevated plasma free hemoglobin with persistent low trough on waveform.The patient had an echocardiogram transthoracic (tte) which showed lv 5.5 with aortic valve opening.Labs were performed, lactate dehydrogenase (ldh) was unreadable due to hemolysis and plasma free hemoglobin was 120.The patient was initiated on tissue plasminogen activator (tpa) treatment.It was also noted that a grinding noise was heard upon auscultating pump.The vad remains in use.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for analysis and investigation completion.Product event summary: (b)(6) was not returned for evaluation.A review of the device history records was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis revealed a slight decrease in power consumption and estimated flows starting on (b)(6) 2026; however, no low flow alarms were logged and power consumption remained within normal operating range throughout the analyzed period.Of note, information provided by the site indicated that there was suspected thrombus and the patient was initiated on tissue plasminogen activator (tpa) treatment.As a result, the reported low flow event was confirmed.The reported ¿grinding noise¿ event could not be confirmed due to insufficient evidence.Based on the available information, the device may have caused or contributed to the reported event.Based on the risk documentation, possible causes of the reported low flow event may be attributed to multiple factors including but not limited to thrombus at the inflow cannula/outflow graft, constriction at the outflow graft, poor vad filling, and/or inappropriate pump rotational speed.Based on the risk documentation, the reported ¿grindi ng noise¿ event may be attributed to multiple factors including but not limited to thrombus within the device leading to impeller imbalance or the placement of the pump which allows contact with fixed or rigid anatomical structure.Per the instructions for use, thrombus and hemolysis are known potential complications associated with the implantation of a vad.Based on review of past adverse events for this patient, it was noted that the patient had a history of thrombus events.Possible clinical factors that may have contributed to this event include the patient¿s pre-existing history and related comorbidities, the progression of their underlying disease, issues related to the therapeutic use of anticoagulant and antiplatelet medications and the patient's complex post-operative course.There are possible patient, pharmacological and procedural factors that may have contributed to this event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HeartWare Ventricular Assist System - Pump/Driveline
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HeartWare, Inc.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HeartWare, Inc.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112--439
+1(763)526-9277
MDR Report Key50922744
Report Number3007042319-2026-01465
Device Sequence Number12261800
Product Code DSQ
UDI-Device Identifier00888707002639
UDI-Public(01)00888707002639(17)200331
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2020
Device Model Number1103
Device Catalogue Number1103
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age61 YR
Patient SexMale